MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Fracture (1260); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils, packing coils, a non-penumbra microcatheter, and a non-penumbra base catheter.During the procedure, the physician successfully placed one pod coil and three packing coils in the target vessel.While advancing a pod coil through the microcatheter, the pod coil pusher assembly fractured, and the pod coil unintentionally detached within the microcatheter.The physician used a syringe to aspirate the detached pod coil and the microcatheter from the patient.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22709868
Report Number3005168196-2025-00253
Device Sequence Number9502366
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public00814548019611
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF00014932
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale